U.S. doctors online nowAsk doctors free
Australia
A 33-year-old female asked:

I ws on levlen (ethinyl estradiol and levonorgestrel) ed for 9 months i stopped the pill 3 weeks ago while i had my period and got a copper iud now i have my period when i'm not due?

2 doctor answers2 doctors weighed in
Dr. James Rochester
Family Medicine 26 years experience
Abnl period: not uncommon when going off pill. See what happens over next 2 cycles and if still irregular talk to your gyn. Hope this helps. Good luck
Dr. Ew Schnyder
Specializes in Family Medicine
Likely normal: Member756, Irregular periods are often normal when stopping a birth control pill. In addition, you had an IUD placed which for the first several months can cause irregular periods. I would give it a couple of months to regulate, and make sure you follow up with your gynecologist if the irregularity continues. Thank you.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

Australia
A 33-year-old female asked:

I was on levlen (ethinyl estradiol and levonorgestrel) for 9 months I stopped taking the pill when I got my last period and had copper IUD put in its been 3 weeks and I got my period again?

2 doctor answers3 doctors weighed in
Dr. Robert Varady
Specializes in Family Medicine
Not unusual: It's not unusual to have irregular spotting or bleeding with an IUD. It may stop in the near future or may persist. If it persists, further evaluation may be needed. See your doctor if it continues

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.